Alert archive / Michigan / Tornado Warnings in 2004
Tornado Warning 1, NWS Marquette, MI
NWS Marquette, MI issued this tornado warning at Jul 19, 2004, 4:56 PM CDT for Menominee County, Michigan. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2004, 4:56 PM CDT (21:56 UTC)
- Expired
- Jul 19, 2004, 5:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Marquette, MI
- Area
- Counties, with a storm outline in the text
County Menominee County, MI
The radar
The Green Bay radar (KGRB), 103 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KMQT 192156 TORMQT MIC109-192230- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MARQUETTE MI 456 PM CDT MON JUL 19 2004 THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A * TORNADO WARNING FOR... MENOMINEE COUNTY IN SOUTH CENTRAL UPPER MICHIGAN * UNTIL 530 PM CDT * AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE STORM WITH A DEVELOPING TORNADO 9 MILES SOUTHEAST OF STEPHENSON...OR 14 MILES NORTHEAST OF MENOMINEE...MOVING SOUTHEAST AT 10 MILES AN HOUR. * THE TORNADIC STORM IS EXPECTED TO BE NEAR... RURAL SOUTHERN MENOMINEE COUNTY THIS REPLACES THE SEVERE THUNDERSTORM WARNING PREVIOUSLY ISSUED FOR THIS AREA. LAT...LON 4543 8750 4529 8768 4508 8740 4524 8718 WWW.CRH.NOAA.GOV/MQT/ $$ AJ/TH/RJT
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this tornado warning went out at Jul 19, 3:00 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 19, 3:00 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 400 PM EDT MON JUL 19 2004 .DISCUSSION... SHOWER AND THUNDERSTORM ACTIVITY HAS BEEN VERY MINIMAL SO FAR THIS AFTERNOON...ALTHOUGH WITH PEAK SOLAR HEATING AND PRESENCE OF LAKE BREEZE BOUNDARIES WILL ALLOW ACTIVITY TO CONTINUE THROUGH THIS EVENING. ETA BUFKIT ANALYSIS SHOWS POTENTIAL FOR SMALL HAIL WITH WET BULB ZEROS FALLING BELOW 10,000 FEET EARLY...ALONG WITH CAPE OF 1000J/KG AND LIFTED INDICES AROUND -2. THESE NUMBERS SEEM FAIRLY REASONABLE GIVEN CURRENT SURFACE OBS...BUT THE ETA HAS BEEN KNOWN TO SLIGHTLY OVERESTIMATE THE AVAILABLE SURFACE MOISTURE. NONETHELESS CURRENT SURFACE TEMPS ARE IN THE LOWER 80S ACROSS MUCH OF THE INTERIOR PORTIONS OF CWA WITH DEWPOINTS IN THE LOWER 60S. EXPECTING ONLY ISOLD COVERAGE THIS EVENING PER CURRENT KMQT AND KDLH RADAR TRENDS...AND ANY STORMS WILL DIMINISH TONIGHT AS LOSS OF DIURNAL HEATING...WEAK HIGH PRES...AND SUBSIDENCE UNDER 500MB RIDGING ADVANCE OVER CWA. NEXT SHORTWAVE IS PROGGED TO REACH THE UPPER GREAT LAKES ON WED AS IT SKIRTS ALONG THE CANADIAN BORDER. ETA CONTINUES TO BE THE MOST AGGRESSIVE WITH THIS SYSTEM...PUSHING A WARM FRONT THROUGH CWA EARLY WED...WHILE GFS/ECMWF/UKMET DEPICT A MORE REALISTIC TIMING OF THE FRONT FOR WED AFTERNOON AND EVENING. OVERALL THIS SYSTEM IS NOT TOO IMPRESSIVE...WITH ONLY MINIMAL CONVERGENCE IN THE 850-500MB LAYER AND NO UPPER JET SUPPORT UNTIL THU MORNING. HOWEVER...GFS DEPICTS SOME AVAILABLE CAPE AND INSTABILITY WITH WEAK ISENTROPIC LIFT ON WED AFTERNOON TO WARRANT LOW CHANCE POPS. EVEN BETTER INSTABILITY OF 6-7C/KM IN THE 850-700MB LAYER OCCURS ALONG WITH UPPER JET SUPPORT THU...SO WILL CONTINUE CHANCES FOR SHOWER AND THUNDERSTORM ACTIVITY UNTIL WED EVENING AS COLD FRONT PUSHES THROUGH...AND INCREASING SUBSIDENCE AND DRYING ARRIVE. IN THE EXTENDED...GFS/ECMWF/UKMET ALL CONTINUE TO SHOW SURFACE HIGH PRES DOMINATING THE UPPER GREAT LAKES THROUGH THE WEEKEND AS 500MB TROUGH PUSHES THROUGH CANADA. BIGGEST CONCERN WITH THIS PATTERN WILL BE THE UNSEASONABLY COOL AIRMASS DEPICTED...WITH THE GFS AND ECMWF SHOWING THE 0C ISOTHERM OVER LAKE SUPERIOR AT 12Z FRI. WITH THE SURFACE HIGH BECOMING CENTERED OVER CWA FRI NIGHT INTO EARLY SAT...EXPECT LOW TEMPS SAT MORNING AROUND 40 DEGREES. GFS MOS SHOWS REASONABLE VALUES OF 41 AT IMT AND 42 AT SAW...WITH MIDDLE 40S FOR LOCATIONS NEAR THE GREAT LAKES. HIGH TEMPS IN THE EXTENDED WILL GRADUALLY WARM FROM THE LOWER TO MIDDLE 60S ON FRI TO THE MIDDLE TO UPPER 70S BY MON. NO SHOWER OR THUNDERSTORM ACTIVITY IS EXPECTED IN THE EXTENDED PERIODS AT THIS TIME AS A 500MB RIDGE AXIS LOOKS TO BUILD OVER THE UPPER GREAT LAKES. EXTENDED FORECAST OVER THE NEXT FEW DAYS MAY TRANSITION TO A CHANCE OF SHOWERS FOR THE FIRST PART OF NEXT WEEK AS NCEP ENSEMBLES SHOW A LITTLE MORE INCONSISTENCIES FOR DAY 7 AND BEYOND. && .MQT WATCHES/WARNINGS/ADVISORIES...NONE. && LAROSA
Hazardous weather outlook, Jul 19, 3:20 PM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 420 PM EDT MON JUL 19 2004 MIZ001>007-009>014-084-085-201200- ALGER-BARAGA-DELTA-DICKINSON-GOGEBIC-IRON-KEWEENAW-LUCE-MARQUETTE- MENOMINEE-NORTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-ONTONAGON- SOUTHERN HOUGHTON-SOUTHERN SCHOOLCRAFT- 420 PM EDT MON JUL 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT AND TUESDAY ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS PORTIONS OF WEST AND CENTRAL UPPER MICHIGAN THIS EVENING...THOUGH ONLY BRIEF HEAVY RAINFALL AND SMALL HAIL IS EXPECTED WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED...BUT ANY REPORTS THIS EVENING WOULD BE GREATLY APPRECIATED. ADDITIONAL WEATHER INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/MQT (ALL LOWER CASE) LAROSA
In the hours before
Local storm report, Jul 19, 4:40 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
540 PM EDT MON JUL 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 5 E RALPH 46.07N 87.63W
07/19/2004 1.00 INCH DICKINSON MI PUBLIC
0517 PM HAIL 1 W NORTHLAND 46.07N 87.60W
07/19/2004 1.00 INCH MARQUETTE MI PUBLIC
&&
TRHThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 4:15 PM CDT | Severe Thunderstorm Warning | MQT | Dickinson, Marquette | 15 min |
| Jul 19, 4:28 PM CDT | Severe Thunderstorm Warning | MQT | Menominee | 62 min |
| Jul 19, 5:17 PM CDT | Severe Thunderstorm Warning | MQT | Schoolcraft | 58 min |
Nearby
Tornado Warnings in Michigan, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.